Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 13, 2002, 9:41 PM EDT for Coffee County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2002, 9:41 PM EDT (01:41 UTC)
- Expired
- May 13, 2002, 10:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:09 PM EDT | Thunderstorm Wind | Broxton, GA | Large trees uprooted on River Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 140141 SVRJAX GAC069-140215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 941 PM EDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN SOUTHEAST GEORGIA * UNTIL 1015 PM EDT * AT 941 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER DOUGLAS...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NICHOLLS AT 955 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER. $$ LAT...LON 3154 8299 3141 8277 3152 8263 3163 8287 BROYLES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:40 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, May 13, 7:40 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 740 PM EDT MON MAY 13 2002 CURRENTLY...SFC COLD FRONT AND ASSOCIATED CONVECTION EXTENDING FROM KDHN IN SOUTHEAST AL TO THE CENTRAL GA/SC BORDER NEAR KACS. MOST RECENT LOCAL STORM REPORTS FROM ATL HAVE BEEN DUE TO WIND DAMAGE WITH GUSTS 3O TO 40 KTS REPORTED IN THE CONVECTIVE LINE PER THE 23Z METARS. THE SHORT WV/WEST COAST SEA BREEZE INDUCED CONVECTION ACROSS OUR EASTERN FL ZONES THIS AFTERNOON HAS MOVED OFF OVER THE ATLANTIC NEAR 130 NM OFF SHORE. TEMPS ARE LINGERING IN THE MID 80S AND DEW PTS JUICY IN UPPER 60S AND LOWER 70S. SW WINDS HAVE BEEN RATHER GUSTY OVER N FL...UP TO 25 KTS LAST HOUR. WEAK SEA BREEZE CONVERGENCE STILL VIS IN OBS ALONG EAST COAST WITH S WINDS AT SSI...SE AT SGJ AND INLAND SW. TONIGHT...FOR GA ZONES WILL BUMP UP POP BY 10% AND WORD GA AND N FL ZONES FOR CLEARING TOWARDS MORNING AS FRONT PRESSES THROUGH NEAR MIDNIGHT. WILL ALSO TAKE OUT EVENING WORDING FOR CONVECTION. GIVEN MOST RECENT OBS AND ATL REPORTS...WILL INCLUDE BREEZY FOR WINDS TONIGHT ALL ZONES. THE FRONT IS EXPECTED TO PUSH ACROSS N FL BY 12Z. WILL KEEP 20% OVER THE S TO ACCOUNT FOR FRONTAL PRESENCE TUE. MARINE...SCEC FOR TONIGHT ALL ZONES...MAY BUMP UP TO SCA OVER GA WATERS DUE TO WINDS BUT WILL WAIT UNTIL CLOSER TO ISSUANCE TIME TO DECIDE. .JAX... .GA...NONE. .FL...NONE. BROYLES/TRABERT
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.